Skip to Content

Tramadol - is this a narcotic if not what is in it that helps with the pain?

Responses (3)

Anonymous 19 Dec 2011

Hello armacm2,
Welcome to this crazy, but knowledgeable drug site. NO, Tramado or I believe the brand name is Ultram, is not a narcotic, but it is listed under narcs in drug information given to healthcare providers, of which I was one. I am not sure why, but tramadol is a poor excuse for a pain med in my opinion. I have chronic severe back and neck pain, and for some reason, my doc gave me Tramadol 100 mg 3 times a day. It was like taking sugar pills, did absolutely nothing. But, then again, I am very opiate tolerant and usually take oxycodone. Go figure!
I have no idea what the active molecule in tramadol is that relieves pain, but I would venture a guess that it is one very similar to a narcotic. Since you have access to a computer, and if you don't get your answer hear, try Googling it. Can't hurt.
Hope I gave you some info you needed,
Peace,
Laura

Anonymous 20 Dec 2011

Tramodol has been duped to the doctors as the non narcotic pain drug of the century. What the reps didn't tell the physicians is the substance in tramodol turns narcotic like when it mixes with your body chemistry. It is also very addictive, & cannot be stopped quickly or it can cause seizures. I don't have the specific name of what is in tramadol, but am sure it can be found if you understand the chemistry. I don't, just going by what I have read & been told by people on this drug. It helps some & others it doesn't. It did not help my pain at all.I wish you the best...

Anonymous 20 Dec 2011

Hi armacm2,
I agree with both answers given. Be very careful with Tramadol/Ultram!!
It has a unique quality to it, that acts as an SNRI. A serotonin, norepinephrine reuptake inhibitor. Docs prescribe it too often.
I've been a member of this website for a year and a half, and I cannot tell you how many people come her begging for help getting off of Trams.
If one becomes tolerant to it, or worse, addicted one may find oneself incredibly depressed. Be wary of this medication, for it can cause a euphoric effect in a person that has never taken opiate or opioid pain meds.
Best wishes to you.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions